Methotrexate - 2nd time

I was given Mtx a few years ago, to inject. I had a stressful time, and they said I had to come off it as breathing not great one week (Ithink just panic type attack). Just had check with Pain Clinic as bad flare, got give Zomorph and they are trying to get me back on MTX but Rheumy not keen as breathing issue.Anyone else been taken off it and put back on

6 Replies

oldestnewest
  • I take MTX, but have not been taken off it and then put back on it. I was on Plaquenil for years, taken off and then put back on it. But the reason for stopping it for a while was related to build up in my eyes. I would be very careful if you had breathing issues, if they do approve you taking it again. An allergist may be able to do a skin prick test to determine if you have an allergy to it, or have it administered in an allergy office to monitor for reactions. My kids have severe food allergies and allergic reactions happen quickly, often within minutes, and if breathing issues were associated it makes it that much more scary - in my opinion.

  • I have GCA and was on MTX for two years and finally came off it, only for my inflammation levels to shoot up again. Now I have been diagnosed with aortitis and am back on the MTX again, this time by injection as well as high doses of Pred again. MTX made me feel awful last time, this time it is better (so far).

  • I was ones bad side effect, I try again after 2 years and was worse, if is not for you do not take it !! You know your body

    Better than the doctor, when something a start to affect your daily life is time to stopped

    Good luck to you

  • Nope i was off it and stayed off due to reactions, if you go back on i would think you need to be very closely monitored but i gather you can react to tablets and not jabs and vice versa. Wish you the best of luck and hope domething sorts your flares.

  • Hi Dido2, I took mtx as a teenager first as an injection at the doctors (no metroject back then) which made me feel really sick, moving on to tablets so I could take a little each day (they didn't give teenagers folic acid). By the age of 18 I couldn't even look at the bottle without feeling sick so they changed me to leflunomide. I was put back on mtx (tablets) about 7 years ago with folic acid. I've tolerated it much better without sickness but started to get headaches most days but particularly the day after taking them. Three months ago they moved me onto injections with folic acid 6 days and I've been headache free since. Hope this helps. Ruth

  • I had to be taken off tablets because of breathing problems now they want to give me it in injection for they say it won't make me sick but it dose not make me sick I just can't get my breath

You may also like...